MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0315-B
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the intercostal artery using ruby coils, a non-penumbra microcatheter, and a guidewire.During the procedure, the physician attempted to advance a ruby coil through the microcatheter; however, the ruby coil would not advance out of the microcatheter.Therefore, the ruby coil was removed.Next, the physician successfully implanted a second ruby coil using the microcatheter.Subsequently, the physician attempted to re-advance the first ruby coil through the microcatheter again; however, the ruby coil became stuck in the distal end of the microcatheter.The physician then attempted to remove the ruby coil; however, while retracting it, the ruby coil unintentionally detached.Therefore, the physician used a guidewire to pin the ruby coil within the microcatheter and then remove the microcatheter containing the detached ruby coil.The ruby coil was then removed from the microcatheter and the microcatheter was reinserted into the patient.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the sr component was fractured on the proximal end of the embolization coil.If the ruby coil is retracted against resistance during use, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Further evaluation revealed offset coil winds on the embolization coil.This damage was incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14114923
Report Number3005168196-2022-00173
Device Sequence Number16880445
Product Code HCG
UDI-Device Identifier00814548018324
UDI-Public00814548018324
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0315-B
Device Catalogue NumberRBY4C0315
Device Lot NumberF111189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005